Alert archive / California / Frost Advisories in 2014

Frost Advisory 23, NWS Eureka, CA

November 1, 2014

NWS Eureka, CA issued this frost advisory at Nov 1, 2014, 1:09 PM PDT. It took effect at Nov 1, 2014, 10:00 PM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Nov 1, 2014, 1:09 PM PDT (20:09 UTC)
In effect from
Nov 1, 2014, 10:00 PM PDT
Expired
Nov 2, 2014, 9:00 AM PST
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

694 
WWUS76 KEKA 012009
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
109 PM PDT SAT NOV 1 2014

CAZ004-020915-
/O.NEW.KEKA.FR.Y.0023.141102T0500Z-141102T1700Z/
UPPER TRINITY RIVER-
109 PM PDT SAT NOV 1 2014

...FROST ADVISORY IN EFFECT FROM 10 PM PDT THIS EVENING TO 9 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM PDT THIS EVENING TO 9 AM
PST SUNDAY. 

* TEMPERATURE...TEMPERATURES OVER NIGHT TONIGHT INTO SUNDAY
  MORNING WILL DROP INTO THE MID 30S IN SOME OF THE COLDEST
  VALLEYS OF TRINITY COUNTY...SUCH AS THE VALLEYS AROUND HAYFORK
  AND HYAMPOM...THE WEAVERVILLE AREA AND TRINITY CENTER.

* IMPACTS...SENSITIVE PLANTS MAY BE HARMED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
242 
WWUS76 KEKA 020025
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
525 PM PDT SAT NOV 1 2014

CAZ076-021330-
/O.EXA.KEKA.FR.Y.0023.141102T0500Z-141102T1700Z/
MENDOCINO INTERIOR-
525 PM PDT SAT NOV 1 2014

...FROST ADVISORY IN EFFECT FROM 10 PM PDT THIS EVENING TO 9 AM
PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 10 PM PDT THIS EVENING TO 9 AM
PST SUNDAY. 

* TEMPERATURE...TEMPERATURES OVERNIGHT TONIGHT INTO SUNDAY MORNING
  WILL DROP INTO THE LOWER TO MIDDLE 30S IN SOME OF THE COLDEST
  VALLEYS OF TRINITY COUNTY...SUCH AS THE VALLEYS AROUND HAYFORK
  AND HYAMPOM...THE WEAVERVILLE AREA AND TRINITY CENTER.

* IMPACTS...SENSITIVE PLANTS MAY BE HARMED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ004-021330-
/O.CON.KEKA.FR.Y.0023.141102T0500Z-141102T1700Z/
UPPER TRINITY RIVER-
525 PM PDT SAT NOV 1 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 10 PM PDT THIS EVENING
TO 9 AM PST SUNDAY...

* TEMPERATURE...TEMPERATURES OVERNIGHT TONIGHT INTO SUNDAY
  MORNING WILL DROP INTO THE LOWER TO MIDDLE 30S IN SOME OF THE
  COLDER VALLEYS OF MENDOCINO COUNTY...SUCH AS THE VALLEYS AROUND
  COVELO...LAYTONVILLE...POTTER VALLEY...AND WILLITS.

* IMPACTS...SENSITIVE PLANTS MAY BE HARMED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
363 
WWUS76 KEKA 020523
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1023 PM PDT SAT NOV 1 2014

CAZ003-021700-
/O.EXA.KEKA.FR.Y.0023.000000T0000Z-141102T1700Z/
NORTH COAST INTERIOR-
1023 PM PDT SAT NOV 1 2014

...FROST ADVISORY IN EFFECT UNTIL 9 AM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT UNTIL 9 AM PST SUNDAY. 

* TEMPERATURES...TEMPERATURES TONIGHT INTO SUNDAY MORNING WILL
  DROP INTO THE LOWER TO MIDDLE 30S RESULTING IN AREAS OF FROST IN
  VALLEYS OF SOUTHERN TRINITY COUNTY INCLUDING RUTH. OTHER VALLEY
  LOCATIONS IN INTERIOR DEL NORTE AND INTERIOR HUMBOLDT COUNTIES
  MAY SEE SOME PATCHY FROST WITH LOWS GENERALLY IN THE UPPER 30S
  TO LOWER 40S.

* IMPACTS...SENSITIVE PLANTS MAY BE HARMED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ004-076-021700-
/O.CON.KEKA.FR.Y.0023.000000T0000Z-141102T1700Z/
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
1023 PM PDT SAT NOV 1 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SUNDAY...

* TEMPERATURES...TEMPERATURES TONIGHT INTO SUNDAY MORNING WILL
  DROP INTO THE LOWER TO MIDDLE 30S RESULTING IN AREAS OF FROST IN
  MANY VALLEYS OF TRINITY AND NORTHEASTERN MENDOCINO COUNTIES.
  SOME LOCATIONS IMPACTED INCLUDE WEAVERVILLE...TRINITY CENTER...
  HAYFORK...COVELO...WILLITS...AND POTTER VALLEY.

* IMPACTS...SENSITIVE PLANTS MAY BE HARMED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
403 
WWUS76 KEKA 021145
NPWEKA

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
345 AM PST SUN NOV 2 2014

CAZ003-004-076-021700-
/O.CON.KEKA.FR.Y.0023.000000T0000Z-141102T1700Z/
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
345 AM PST SUN NOV 2 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING...

* TEMPERATURES...TEMPERATURES HAVE DROPPED INTO THE LOWER TO
  MIDDLE 30S RESULTING IN AREAS OF FROST IN VALLEYS INTERIOR
  MENDOCINO COUNTY...INTERIOR HUMBOLDT COUNTY AND TRINITY COUNTY.

* IMPACTS...SENSITIVE PLANTS MAY BE HARMED.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=EKA 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Nov 1, 4:15 AM PDT, 8 hours 54 minutes earlier.

Area forecast discussion, Nov 1, 4:15 AM PDT, 8 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
415 AM PDT SAT NOV 1 2014

.SYNOPSIS...COLDER AIR HAS FILTERED IN OVER NORTHWEST CALIFORNIA
BEHIND A COLD FRONT. SOME SHOWERS WILL CONTINUE TO IMPACT PORTIONS
OF NORTHWEST CALIFORNIA THROUGH THIS AFTERNOON. OTHERWISE A
GENERAL DRYING TREND IS EXPECTED INTO SUNDAY. THE NEXT SYSTEM MAY
BRING SOME VERY LIGHT RAIN TO DEL NORTE AND NORTHERN HUMBOLDT
COUNTIES MONDAY AND TUESDAY.

&&

.SHORT TERM(TONIGHT THROUGH TUESDAY)...THE UPPER LEVEL TROUGH HAS
MOVED OVER CALIFORNIA. WITH THE BACKSIDE OF THE TROUGH AND THE
ASSOCIATED JET STREAK AND VORTICITY SHOWERS HAVE STARTED TO FORM
OFF THE COAST SOUTH THIS MORNING. A FEW OF THESE HAVE STARTED TO
MOVE ONSHORE. WITH THE TROUGH NEARLY OVERHEAD THESE ARE MOVING
FAIRLY SLOW AND WITH LITTLE TO NO SHEAR THEY ARE FAIRLY
SHORTLIVED. THESE SHOWERS ARE EXPECTED TO DIMINISH AFTER SUNRISE
THIS MORNING AS THE BETTER INSTABILITY AND DYNAMICS MOVES OUT OF
THE AREA.

THIS AFTERNOON THERE LOOKS TO ONE FINAL PUSH OF SHOWERS MAINLY
OVER THE HIGHER TERRAIN IN THE INLAND AREAS IN ASSOCIATION WITH
THE HEATING OF THE DAY. SHEAR AND INSTABILITY WILL BE FAIRLY WEAK
SO THESE SHOWERS ARE NOT EXPECTED TO BE VERY STRONG. SNOW LEVELS
WILL BE BETWEEN 4500 AND 5000 FT AND THERE MAY BE AN INCH OR SO
ACCUMULATION IN THE HEAVIER SHOWERS. OTHERWISE LOCALLY HEAVY
RAINFALL IS POSSIBLE IN THE HEAVIER SHOWERS.

TONIGHT TEMPERATURES WILL COOL DECENTLY AND SOME FROST IS POSSIBLE
OVER THE INLAND VALLEYS OF TRINITY AND MENDOCINO COUNTY...HOWEVER
EXPECT THERE WILL BE TOO MUCH MOISTURE AROUND FOR WIDESPREAD
FREEZING TEMPERATURES. SUNDAY HIGH PRESSURE BUILDS IN AND ONCE
ANY MORNING FOG BURNS OFF SKIES SHOULD BE CLEAR. HIGH TEMPERATURES
WILL BE IN THE UPPER 50S TO LOW 60S.

SUNDAY NIGHT INTO MONDAY LOOKS TO BE THE COLDEST NIGHT. THERE
STILL MAY BE TOO MUCH MOISTURE FOR WIDESPREAD FREEZING
TEMPERATURES...BUT DEWPOINTS WILL NEED TO BE WATCHED ON SUNDAY
AFTERNOON. A FEW HIGH CLOUDS START TO MOVE INTO DEL NORTE COUNTY
SUNDAY NIGHT AS A WARM FRONT APPROACHES THE AREA. DEPENDING ON THE
TIMING OF THESE CLOUDS THIS COULD LIMIT THE COOLING. MONDAY THE
WARM FRONT BRINGS MAINLY MID LEVEL CLOUDS TO THE AREA WITH SOME
DRIZZLE OR LIGHT RAIN OVER THE HIGHER ELEVATIONS OF DEL NORTE
COUNTY. THERE ARE STILL SOME MODEL DIFFERENCES WITH THIS
FRONT...THE ECMWF KEEPS THE CLOUDS AND LIGHT RAIN FARTHER NORTH
WHILE THE NAM IS MUCH MORE AGGRESSIVE WITH MOVING SOME LIGHT RAIN
AND THICKER CLOUDS FARTHER SOUTH ON MONDAY. GENERALLY WENT THE GFS
AS MORE OF A COMPROMISE. MONDAY NIGHT AND TUESDAY THIS FRONT
STALLS OUT ALONG THE OREGON BORDER BRINGING SOME ADDITIONAL LIGHT
RAIN TO DEL NORTE COUNTY. WITH A MUCH WARMER AIRMASS AND SOME
CLOUDS AROUND FROST IS NOT VERY LIKELY TUESDAY MORNING. AFTERNOON
HIGH TEMPERATURES WILL CONTINUE TO WARM ON TUESDAY. MKK

.LONG TERM(WEDNESDAY THROUGH SATURDAY)...MINIMAL CHANGES WERE
MADE TO THE FORECAST. THE MODELS ARE IN GOOD AGREEMENT SHOWING A
RIDGE MOVING OVER THE WEST COAST ON WEDNESDAY, SO KEPT POPS AROUND
5-10%. THE MODELS START TO DIVERGE ON SUNDAY, BUT MOST SEEM TO
HAVE A TROUGH QUICKLY PASSING OVER THE WEST COAST. OPTED TO HAVE
POPS AT CLIMO DURING THIS TIME PERIOD. FRIDAY INTO NEXT WEEKEND
THE MODELS TREND TOWARD ZONAL FLOW WITH A WEAK RIDGE BUILDING, SO
WENT A LITTLE BIT BELOW CLIMO. OTHERWISE, POPULATED WITH THE
CONSMODEL FOR MOST OF THE GRIDS.

&&

.AVIATION...CURRENTLY MOST AREAS ARE VFR WITH A FEW INLAND AREAS
SEEING SOME LOWER CIGS DUE TO LOW CLOUDS FORMING IN THE VALLEYS.
AN UPPER LEVEL TROUGH HAS MOVED OVERHEAD THIS MORNING. THIS IS
PROMOTING SOME SHOWER DEVELOPMENT OFFSHORE. THE GENERALLY
UNSTABLE NATURE OF THE ATMOSPHERE IS KEEPING THINGS MIXED OUT AND
SHOULD PREVENT LONG PERIODS OF LOW CONDITIONS. ANY AREAS OF FOG
AND LOW CLOUDS THAT DO FORM THIS MORNING SHOULD CLEAR BY MID
MORNING. THIS AFTERNOON ADDITIONAL SHOWERS ARE EXPECTED MAINLY
OVER THE INLAND AREAS WITH LOCAL IFR CONDITIONS IN THE HEAVIER
SHOWERS. TONIGHT INLAND AREAS WILL LIKELY SEE WIDESPREAD FOG AND
LOW CLOUDS AS HIGH PRESSURE STARTS TO BUILD IN AND STABILIZE
THE ATMOSPHERE. THE COAST WILL SEE SOME WEAK OFFSHORE FLOW
TONIGHT WHICH SHOULD KEEP MOST AREAS CLEAR...ALTHOUGH SOME PATCHY
FOG IS POSSIBLE. MKK

&&

.MARINE...THE MORNING BUOY OBSERVATIONS SHOW A LIGHT TO MODERATE
BREEZE WITH WAVE HEIGHTS RANGING FROM 10-13 FT. THE 0515Z ASCAT PASS
OVER OUR WATERS SHOWED WINDS OF 5-10 KT, WHICH MATCHED OUR FORECAST.
A WEAK PRESSURE GRADIENT WILL ALLOW A LIGHT TO FRESH BREEZE TO
PERSIST THROUGH SUNDAY. THE STRONGEST WINDS ARE EXPECTED TO BE SOUTH
OF CAPE MENDOCINO WHERE THE SURFACE PRESSURE GRADIENT WILL BE JUST A
LITTLE BIT STRONGER. GUSTS UP TO 25 KT ARE POSSIBLE ACROSS ZONE 475
LATE THIS AFTERNOON INTO EARLY SUNDAY MORNING. SOME SHORT PERIOD
WAVES MAY DEVELOP ALONG THE EXTREME SOUTHERN PORTION OF OUR WATERS
DURING THIS TIME PERIOD. HOWEVER, MODELS ARE HAVING A HARD TIME
HANDLING THESE WAVES AS THEY LUMP THEM INTO THE GENERAL NW SWELL.
FOR CONSISTENCY PURPOSES, OPTED TO EMPHASIZE THE SWELL MORE THAN THE
WIND WAVES IN THE FORECAST. THE NW SWELL WILL PERSIST INTO THIS
EVENING, THEN GRADUALLY SUBSIDE OVERNIGHT INTO SUNDAY. LEFT THE
SC.Y'S UNCHANGED. SEAS ARE EXPECTED TO BUILD AGAIN ON MONDAY AS
ANOTHER NW SWELL MOVES THROUGH THE WATERS. WINDS SHOULD REMAIN LIGHT
MONDAY THROUGH THE MIDDLE OF NEXT WEEK AS THE PRESSURE GRADIENT
REMAINS WEAK DUE TO SEVERAL FRONTS PASSING TO OUR NORTH.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...
     SMALL CRAFT ADVISORY UNTIL 9 PM PDT THIS EVENING FOR PZZ450-470.

     SMALL CRAFT ADVISORY UNTIL 2 AM PST SUNDAY FOR PZZ455-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Nov 1, 6:24 AM PDT, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
624 AM PDT SAT NOV 1 2014

CAZ001-002-021330-
REDWOOD COAST-MENDOCINO COAST-
624 AM PDT SAT NOV 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HIGH ASTRONOMICAL TIDES ALONG WITH ELEVATED WATER LEVELS MAY
PRODUCE SOME LOCALIZED COASTAL FLOODING DURING THE SECOND HALF OF
NEXT WEEK. THOSE SUSCEPTIBLE TO VERY HIGH TIDES SHOULD PREPARE
NOW FOR THE POSSIBILITY OF COASTAL FLOODING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-076-021330-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR-
624 AM PDT SAT NOV 1 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

LOW TEMPERATURES TONIGHT AND MONDAY NIGHT ARE EXPECTED TO FALL
INTO THE LOWER TO MIDDLE 30S ACROSS INTERIOR VALLEY LOCATIONS AS
COLD AIR SETTLES OVER NORTHWEST CALIFORNIA. THIS WILL BRING A
CHANCE FOR WIDESPREAD FREEZING TEMPERATURES.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

LOW TEMPERATURES MONDAY NIGHT ARE EXPECTED TO ONCE AGAIN FALL
INTO THE LOWER TO MIDDLE 30S ACROSS INTERIOR VALLEY LOCATIONS AS
COLD AIR REMAINS OVER NORTHWEST CALIFORNIA. THIS WILL BRING A
CHANCE FOR WIDESPREAD FREEZING TEMPERATURES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in California, 2014Every frost advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.